Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 596, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2001, 3:57 PM CDT for Madison Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 2001, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 17, 2001, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
640 WUUS54 KJAN 172058 SVRJAN LAC065-172145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 357 PM CDT FRI AUG 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON PARISH IN NORTHEAST LOUISIANA * UNTIL 445 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF TALLULAH...OR ABOUT 18 MILES NORTHEAST OF WINNSBORO...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MADISON PARISH WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3237 9149 3221 9147 3224 9115 3246 9121
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:15 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 17, 3:15 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI AUG 17 2001 AIR MASS MOIST ACROSS REGION WITH PRECIPITABLE WATER VALUES GENERALLY AROUND 2 INCHES. MOISTURE WILL INCREASE TONIGHT AS THE NEXT SHORTWAVE ADVANCES EWD FROM NE TX. THE TX SHORTWAVE ASSOCIATED WITH DEEP LAYER MOISTURE AND LARGE AREAS OF CONVECTION. MODELS WEAKEN THE SYSTEM AS IT MOVES INTO THE WRN FRINGES OF THE FORECAST AREA LATE TONIGHT BUT WILL MAINTAIN THREAT OF THUNDERSTORMS EARLY WITH BEST CHANCE IN WRN ZONES FOR EARLY TONIGHT. MODELS MAINTAIN DEEP MOISTURE FOR FORECAST AREA THROUGH SATURDAY AFTERNOON WITH DRIER AIR PUSHING IN AT MID/UPPER LEVELS BY SATURDAY EVENING. AM CONCERNED THAT CLOUDS COVER FROM CONVECTIVE SYSTEM TONIGHT WILL PRODUCE ENOUGH CLOUD COVER TO REDUCE DIURNAL HEATING SATURDAY. MODELS ALSO WEAKER ON DYNAMICS FOR SATURDAY THAN IN PREVIOUS RUNS. GENERAL MODEL AGREEMENT THAT SURFACE BOUNDARY WILL DISSIPATE BY EARLY SATURDAY BUT MESOSCALE BOUNDARIES EXPECTED. WITH RELATIVELY WEAK LOW LEVEL CONVERGENCE/UPPER DIVERGENCE COUPLET FORECAST CENTRAL AND SRN ZONES AND ABUNDANT MOISTURE AT LEAST THROUGH THE EARLY AFTERNOON...WILL GO WITH CHANCE POPS MOST ZONES. AGREE WITH NCEP TREND OF MAX AMOUNTS CENTRAL AREAS THROUGH EARLY SATURDAY DUE TO SURFACE BOUNDARY FORCING TONIGHT WITH MORE BROAD BRUSHING OF LIGHTER AMOUNTS DURING THE DAY SATURDAY. NEXT MOISTURE MAX SHIFTS INTO THE REGION FROM THE NW SATURDAY NIGHT. THIS ASSOCIATED WITH SHORTWAVE THAT PIVOTS IN FROM AR. STRONG DIFFERENTIAL DIVERGENCE MAX TO MOVE INTO NW ZONES AFTER MIDNIGHT SATURDAY NIGHT AND SHIFT INTO CENTRAL ZONES SUNDAY MORNING. COLD FRONT DROPPING THIS WAY SUNDAY. SURFACE BOUNDARY MOVING TO NW MS SUNDAY MORNING...HANGING OVER SRN ZONES MONDAY. UPPER TROUGH PERSISTING OVER REGION THROUGH MONDAY. UPPER RIDGING DEVELOPING TUE AS AIR MASS DRIES. SURFACE RIDGING ALSO BEGINNING TUE. DRY CONDITIONS EXPECTED WED THROUGH FRI AS UPPER RIDGING CONTINUES. EXTENDED MODELS DONT SHOW MUCH EFFECT FROM TROPICAL SYSTEM CHANTAL FOR OUR FORECAST AREA AT THIS TIME. PRELIM NUMBERS: JAN 74/89/74/92 4433 MEI 72/89/72/91 4433 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Aug 17, 10:15 AM CDT, 5 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT FRI AUG 17 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND INTO TONIGHT. THE WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE ARE VERY WEAK. HOWEVER...THE LOWER LEVEL AIR IS EXTREMELY UNSTABLE...AND A LAYER OF DRY AIR ABOVE THE LOWER LEVELS WILL HELP TO ENHANCE THE POTENTIAL FOR SEVERE DOWN-BURST WINDS THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY PRODUCE DOWN-BURST WINDS OF UP TO 60 MPH DURING THE AFTERNOON HOURS TODAY. EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS SHOULD MONITOR THE WEATHER SITUATION TODAY . ...FLOODING... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL TEND TO MOVE SLOWLY TO THE EAST OR SOUTHEAST AT 5 TO 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS ...LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. AS A RESULT...PONDING OF ROADWAYS ALONG WITH MINOR STREET FLOODING WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH A STALLED FRONTAL BOUNDARY OVER NORTHWEST AND NORTH-CENTRAL MISSISSIPPI TO ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT WITH DAYTIME HEATING. MOISTURE CONTINUES TO RECOVER OVER THE REGION...ESPECIALLY ALONG THE MISSISSIPPI RIVER. THE VERY MOIST AIR OVER THE REGION AND THE EXPECTED SLOW STORM MOVEMENTS WILL CAUSE THE POSSIBILITY OF BRIEF...BUT LOCALLY HEAVY RAINFALL IN SPOTS THAT WILL CAUSE PONDING ON ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 17, 2:10 PM CDT, 1 hour 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI AUG 17 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A BASTROP...LOUISIANA...TO BELZONI TO KOSCIUSKO TO LOUISVILLE TO MACON...MISSISSIPPI LINE. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND INTO TONIGHT. THE WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE ARE VERY WEAK. HOWEVER...THE LOWER LEVEL AIR IS EXTREMELY UNSTABLE...AND A LAYER OF DRY AIR ABOVE THE LOWER LEVELS WILL HELP TO ENHANCE THE POTENTIAL FOR SEVERE DOWN-BURST WINDS OF UP TO 60 MPH DURING THE AFTERNOON HOURS TODAY. EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS AFTERNOON. ...FLOODING... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL TEND TO MOVE SLOWLY TO THE EAST OR SOUTHEAST AT 5 TO 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS ...LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF A BASTROP...LOUISIANA TO YAZOO CITY TO PHILADELPHIA...MISSISSIPPI LINE. AS A RESULT...PONDING OF ROADWAYS ALONG WITH MINOR STREET FLOODING WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH A STALLED FRONTAL BOUNDARY OVER CENTRAL MISSISSIPPI TO ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT WITH DAYTIME HEATING. LOW LEVEL MOISTURE IS PLENTIFUL ACROSS THE REGION...ESPECIALLY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE VERY MOIST AIR OVER THE REGION AND THE EXPECTED SLOW STORM MOVEMENTS MAY LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS IN SPOTS WHICH WILL CAUSE PONDING ON ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 38 min |
| Aug 17, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.